Regular and Chaotic Dynamics
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Regul. Chaotic Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Regul. Chaotic Dyn., 2021, Volume 26, Issue 4, Pages 392–401 (Mi rcd1122)  

Spectral Radius Formula for a Parametric Family of Functional Operators

Nikolai B. Zhuravlev, Leonid E. Rossovskii

Peoplesí Friendship University of Russia, ul. Miklukho-Maklaya 6, 117198 Moscow, Russia

Abstract: The conditions for the unique solvability of the boundary-value problem for a functional differential equation with shifted and compressed arguments are expressed via the spectral radius formula for the corresponding class of functional operators. The use of this formula involves calculation of certain type limits, which, even in the simplest cases, exhibit an amazing “chaotic” dependence on the compression ratio. For example, it turns out that the spectral radius of the operator
$$ L_2(\mathbb R^n)\ni u(x)\mapsto u(p^{-1}x+h)-u(p^{-1}x-h)\in L_2(\mathbb R^n),\quad p>1,\quad h\in\mathbb R^n, $$
is equal to $2p^{n/2}$ for transcendental values of $p$, and depends on the coefficients of the minimal polynomial for $p$ in the case where $p$ is an algebraic number. In this paper, we study this dependence. The starting point is the well-known statement that, given a velocity vector with rationally independent coordinates, the corresponding linear flow is minimal on the torus, i.e., the trajectory of each point is everywhere dense on the torus. We prove a version of this statement that helps to control the behavior of trajectories also in the case of rationally dependent velocities. Upper and lower bounds for the spectral radius are obtained for various cases of the coefficients of the minimal polynomial for $p$. The main result of the paper is the exact formula of the spectral radius for rational (and roots of any degree of rational) values of $p$.

Keywords: elliptic functional differential equation, differential-difference equation, rescaling, linear flow on the torus

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation 075-03-2020-223/3
This work is supported by the Ministry of Science and Higher Education of the Russian Federation: agreement no. 075-03-2020-223/3 (FSSF-2020-0018).


DOI: https://doi.org/10.1134/S1560354721040055

References: PDF file   HTML file

Bibliographic databases:

MSC: 35J25, 39A13, 37Axx
Received: 10.02.2021
Accepted:19.04.2021
Language:

Citation: Nikolai B. Zhuravlev, Leonid E. Rossovskii, “Spectral Radius Formula for a Parametric Family of Functional Operators”, Regul. Chaotic Dyn., 26:4 (2021), 392–401

Citation in format AMSBIB
\Bibitem{ZhuRos21}
\by Nikolai B. Zhuravlev, Leonid E. Rossovskii
\paper Spectral Radius Formula for a Parametric Family
of Functional Operators
\jour Regul. Chaotic Dyn.
\yr 2021
\vol 26
\issue 4
\pages 392--401
\mathnet{http://mi.mathnet.ru/rcd1122}
\crossref{https://doi.org/10.1134/S1560354721040055}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=4297934}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000683362000005}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85112238708}


Linking options:
  • http://mi.mathnet.ru/eng/rcd1122
  • http://mi.mathnet.ru/eng/rcd/v26/i4/p392

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:21
    References:2

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022